# SDR USAAD99004

- Difficulty date: January 8, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N977VJ
- Make and model: Doug DC-9-31
- Aircraft serial: 48155
- System (JASC): 2150 · Cabin Cooling System
- Part: Lt Pack
- Condition: Odor
- Location: Cockpit
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ATL-CLT - FLT 349 - AFTER TAKEOFF, THE CREW NOTICED A STRONG RUBBER SMELL THAT INCREASED WITH TIME.  THE AIRCRAFT RETURNED TO THE FIELD AND LANDED WITHOUT INCIDENT.  MAINTENANCE IDENTIFIED THE LEFT AIR CONDITIONING PACK AS THE SOURCE OF THE SMELL.  THE AIRCRAFT WAS RELEASED FOR FLIGHT WITH THE LEFT AIR CONDITIONING PACK RENDERED INOPERATIVE UNDER THE MEL PROCEDURES.  (M)
